# SDR HYI2001F00000

- Difficulty date: September 7, 2001
- Submitted: October 9, 2001
- Operation: Air carrier
- Aircraft: N6879R
- Make and model: Cessna 402C
- Aircraft serial: 402C0611
- Engine: Cont TSIO520VB
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Case
- Condition: Damaged
- Location: Engine
- Part time: 17 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS AT CRUISE ALTITUDE, WHEN THE RIGHT ENGINE SHUTTERED, FOLLOWED BY A BANG AND LOSS OF POWER.  CREW SECURED THE ENGINE AND LANDED WITHOUT INCIDENT.  MECHANIC DETERMINED THE ENGINE EXPERIENCED AN INTERNAL FAILURE, RESULTING IN 2 ONE INCH HOLES IN THE CASE HALVES OPPOSITE EACH OTHER IN THE AREA OF THE CAMSHAFT FOLLOWERS/LIFTERS AT THE NR 6 AND NR 5 CYLINDER POSITIONS.
